Affordable Access

Publisher Website

Theophylline toxicity in children

Authors
Journal
The Journal of Pediatrics
0022-3476
Publisher
Elsevier
Publication Date
Volume
109
Issue
3
Identifiers
DOI: 10.1016/s0022-3476(86)80140-8
Keywords
  • Pediatric Pharmacology And Therapeutics
Disciplines
  • Medicine

Abstract

Sixty-five cases of theophylline toxicity in children were reviewed. Vomiting, tachycardia, and central nervous system excitation were the most common manifestations. Seizure activity occurred in four acutely intoxicated children whose serum theophylline concentrations were <70μg/ml. Two patients experienced visual hallucinations in association with high serum theophylline levels. Dosing errors accounted for the majority of cases. Most instances of toxicity could have been avoided by more careful consideration of the patient's medication history and more diligent monitoring of serum theophylline concentrations.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Theophylline toxicity in children.

on The Journal of Pediatrics September 1986

Theophylline toxicity in Thai children.

on Asian Pacific journal of aller... September 2001

Theophylline toxicity in children: a retrospective...

on Pediatric emergency care June 1993

Theophylline toxicity.

on Kansas medicine : the journal... November 1990
More articles like this..